Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 85, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 1, 2024, 1:38 PM CDT for Jefferson County, Orange County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2024, 1:38 PM CDT (18:38 UTC)
- Expired
- Jun 1, 2024, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 1:50 PM CDT | FLASH FLOOD | 6 Nnw Bridge City, TX | Gauge at Terry Gully at FM 1442 reached minor flood stage and continued rising. |
| Jun 1, 3:15 PM CDT | FLASH FLOOD | 2 E Beaumont, TX | Potions of MLK Parkway and several side streets were flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2390 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.5
The text
As transmitted.
582
WGUS54 KLCH 011838
FFWLCH
TXC245-361-012145-
/O.NEW.KLCH.FF.W.0085.240601T1838Z-240601T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
138 PM CDT Sat Jun 1 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northeastern Jefferson County in southeastern Texas...
Orange County in southeastern Texas...
* Until 445 PM CDT.
* At 138 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beaumont, Port Arthur, Orange, Nederland, Port Neches, Vidor,
Bridge City, West Orange, Rose City, Pine Forest and Orangefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3024 9395 3024 9393 3005 9373 3004 9373
3004 9374 2996 9386 3006 9420
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Denson1 follow-up statement
868
WGUS54 KLCH 012140
FFWLCH
TXC245-361-012300-
/O.EXT.KLCH.FF.W.0085.000000T0000Z-240601T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
440 PM CDT Sat Jun 1 2024
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Northeastern Jefferson County in southeastern Texas...
Orange County in southeastern Texas...
* Until 600 PM CDT.
* At 440 PM CDT, Doppler radar and automated rain gauges indicated
ongoing flooding from rainfall between 2 and 5 inches of rain that
has fallen.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beaumont, Port Arthur, Orange, Nederland, Port Neches, Vidor,
Bridge City, West Orange, Rose City, Pine Forest and Orangefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3024 9395 3024 9393 3005 9373 3004 9373
3004 9374 2996 9386 3006 9420
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
LandreneauWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 12:56 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 1, 12:56 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1256 PM CDT Sat Jun 1 2024 ...New UPDATE, AVIATION... .UPDATE... Issued at 1228 PM CDT Sat Jun 1 2024 All public products were updated earlier to reflect the Severe Thunderstorm Watch issued for all of sern TX and the border parishes from Beauregard swd...watch was issued as earlier convection along the middle TX coast was expanding newd into an area of good moisture/instability/CAPE per morning soundings. Otherwise, no changes were made to the inherited grids/zones as they were tracking well based on going obs/trends/guidance. 25 && .SHORT TERM... (Today through Monday night) Issued at 416 AM CDT Sat Jun 1 2024 A rather quiet and stable night so far with muggy conditions and some patchy fog. A very moist and unstable air mass is expected to recover across the forecast area today with PWAT values around the 90th percentile of SPC daily climo and with daytime heating, CAPEs above 2500 j/kg by late morning, increasing further into the afternoon. Daytime heating should allow scattered storms to develop by noon time. This activity will likely be enhanced by a mid level short wave arriving late in the afternoon, especially along a sea breeze type boundary along the I-10 corridor that will try to push inland. With favorable CAPEs and mid level lapse rates, to go along with downdraft CAPE projected to be near or above 1000 j/kg, thunderstorms could get rather strong with some severe wet microburst potential. Therefore, the forecast area will be outlined in a Marginal Risk (level 1 out of 5) for severe storms. Also, with the high moisture content, the stronger storms will have the potential to produce hourly rainfall rates between 1 and 2 inches. Therefore, a Marginal Risk (level 1 out of 4) of excessive rainfall leading to flash flooding will also be outlined for the forecast area. Most of the thunderstorm activity will diminish after sunset with the loss of daytime heating and the upper level disturbance moves off to the east. Will still see a very moist and unstable air mass on Sunday. However, upper level ridging will begin to build in and this should help keep thunderstorm activity is check some what, with mainly diurnally driven summertime type showers and storms. On Monday, drier conditions are expected as the upper level ridge builds in further, with only isolated at best diurnally driven showers and storms during max heating in the afternoon. Rua && .LONG TERM... (Tuesday through Saturday) Issued at 416 AM CDT Sat Jun 1 2024 The long range continues with an unsettled pattern regarding precipitation opportunities. While numerical guidance is limited on signals for organized systems, the rather chaotic upper level pattern suggests small perturbations may help trigger storms periodically through the midweek. To start, an upper level ridge begins to build over the Gulf of Mexico into Tuesday. Temperatures will warm further into the lower 90's for most of SETX and SWLA while sfc winds continue to flow out of the south. However, the pattern remains progressive with ridging quickly breaking down during the evening as an upper level trough moves over the southern tier of the lower 48. Guidance has been fickle about assigning pops during the late afternoon / evening, however forecast soundings indicate a suitable environment to support thunderstorms should more sfc forcing become available. By Wednesday, ridging from the west begins to return creating a more stable environment for SETX and SWLA. It should be noted there is a very large well stacked strong low pressure forecast to develop over the midwest with a stationary boundary sinking toward the ARKLATEX region. Overall, this northern stream pattern will have little impact to the local weather. Hereafter, the unsettled nature of the northern stream interaction with the subtropical jet come into question with some guidance indicating the frontal boundary continuing to push toward the Gulf Coast toward the end of the work week. Additionally, the upper level pattern across the southern and southwest CONUS continues to remain rather harum-scarum. That said, weak ridging continues to show up in the tail of the long range pending the progressive behavior of the northern stream. Regardless, temperatures will continue to remain consistently in the upper 80's to lower 90's with lowered dewpoints possible by next weekend. Kowalski/30 && .AVIATION... (18Z TAFS) Issued at 1255 PM CDT Sat Jun 1 2024 No real changes to going TAF thinking with scattered convection expected through this afternoon, especially for the srn terminals, before dying off with sunset. MVFR or lower ceilings are likely again tonight with so much low-level moisture in place pooling below a lowering inversion. Some light fog also looks probably, especially where rain falls today. Conditions will improve after sunrise Sunday. 25 && .MARINE... Issued at 416 AM CDT Sat Jun 1 2024 Weak high pressure will ridge across the northern Gulf of Mexico and provide mainly light onshore flow for the remainder of the weekend at around 10 knots, maybe up to 15 knots. Scattered to numerous showers and thunderstorms are expected today into the evening as a very moist and unstable air mass remains in place. Winds and seas will be higher in and near the storms. An upper level ridge will begin to build in on Sunday providing lower chances for showers that will decrease further next week. High pressure ridging across the northern Gulf and a series of low pressure systems over the Plains will allow for modest southerly winds during next week with wind speeds averaging around 15 knots possibly up to 20 knots, and small craft exercise caution may be headlined at various times when speeds near 20 knots. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 88 68 88 71 / 40 30 40 0 LCH 88 73 87 75 / 60 40 50 0 LFT 88 74 89 75 / 60 30 50 0 BPT 89 74 89 76 / 50 20 30 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...07 LONG TERM....30 AVIATION...25
In the hours before
Special weather statement, Jun 1, 1:23 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
123 PM CDT Sat Jun 1 2024
LAZ073-141-241-TXZ261-262-516-616-011900-
West Cameron LA-Southern Calcasieu LA-Northern Calcasieu LA-
Northern Orange TX-Southern Newton TX-Southern Orange TX-
Southern Jasper TX-
123 PM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES...ORANGE AND SOUTHERN JASPER COUNTIES
THROUGH 200 PM CDT...
At 123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orangefield, or near Bridge City. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Orange, Vidor, Bridge City, West Orange, Mauriceville, Gist,
Pinehurst, Forest Heights, Toomey, and Orangefield.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 861.
Interstate 10 in Louisiana between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Louisiana...and southeastern Texas.
&&
LAT...LON 3032 9396 3020 9363 3014 9358 3000 9359
2998 9377 2999 9379 3000 9379 2998 9383
2999 9386 2998 9384 2997 9384 2998 9387
3013 9403
TIME...MOT...LOC 1823Z 254DEG 1KT 3005 9390
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DensonSpecial weather statement, Jun 1, 1:27 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
127 PM CDT Sat Jun 1 2024
LAZ141-142-241-242-011900-
Southern Calcasieu LA-Southern Jefferson Davis LA-
Northern Calcasieu LA-Northern Jefferson Davis LA-
127 PM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JEFFERSON DAVIS AND
EAST CENTRAL CALCASIEU PARISHES THROUGH 200 PM CDT...
At 127 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebleu Settlement, or near Iowa. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Iowa, Fenton, Moss Bluff, Lebleu Settlement, and
Lacassine.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 34 and 51.
Interstate 210 between mile markers 11 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
southwestern Louisiana.
&&
LAT...LON 3015 9316 3030 9318 3036 9291 3016 9285
TIME...MOT...LOC 1827Z 254DEG 1KT 3021 9309
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DensonThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:23 PM CDT | Special Weather Statement | LCH | Orange | 37 min |
| Jun 1, 2:00 PM CDT | Special Weather Statement | LCH | Orange | 30 min |
| Jun 1, 2:19 PM CDT | Special Weather Statement | LCH | Hardin | 26 min |
| Jun 1, 2:45 PM CDT | Special Weather Statement | LCH | Hardin | 30 min |
| Jun 1, 2:50 PM CDT | Flash Flood Warning | LCH | Jefferson | 3 hr |
| Jun 1, 3:27 PM CDT | Special Weather Statement | LCH | Jasper | 33 min |
| Jun 1, 3:58 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 32 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.